MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTALINK PLUS; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTALINK PLUS; CATHETER, CORONARY, ATHERECTOMY
Model Number 3241
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Cardiac Tamponade (2226); Cardiogenic Shock (2262)
Date of Event 12/03/2023
Type of Reportable Event Death
Event or Problem Description
It was reported that a patient death occurred.The patient presented for a complex left main to left anterior descending artery (lad) crossover procedure.It was noted that the left main was severely tortuous and heavily calcified.A 1.75mm rotalink rotablator plus was used for two runs of 11 seconds to ablate the calcium, then a wolverine 3.0 x 10mm and a synergy 3.0 x 32mm were used to treat the lesion; both were inflated at 11 atm.Afterwards, angio revealed timi3 flow without any dissection.After angio, however, the patient went into cardiac arrest and was immediately moved for emergency coronary artery bypass graft surgery.The patient passed away the next day due to cardiac tamponade which led to cardiogenic shock.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The returned product consisted of the rotablator atherectomy system.A visual inspection of the device revealed that the coil was kinked and stretched at the handshake connection.When put through a functional test, the device would stall and not run.Destructive testing was done along with microscopic examination.This revealed that the shutter was damaged which could lead to fiberoptic interference.Design assurance and cork supplier quality were contacted regarding the shutter damage, and it was verified that the shutter damage present was likely due to a molding defect from the supplier.Based on a thorough review of the reported complaint, the most probable cause for this complaint was considered known inherent risk of device.

Brand Name
ROTALINK PLUS
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18415165
Report Number2124215-2023-73963
Device Sequence Number2933157
Product Code MCX
UDI-Device Identifier08714729228370
UDI-Public08714729228370
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/02/2025
Device Model Number3241
Device Catalogue Number3241
Device Lot Number0031714923
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/04/2023
Supplement Date Received by Manufacturer11/19/2024
Initial Report FDA Received Date12/28/2023
Supplement Report FDA Received Date12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age57 YR
Patient SexFemale
Patient RaceAsian